Alert archive / New Mexico / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Aug 11, 2016, 2:15 AM MDT for Eddy County, New Mexico. It took effect at Aug 11, 2016, 6:00 AM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2016, 2:15 AM MDT (08:15 UTC)
- In effect from
- Aug 11, 2016, 6:00 AM MDT
- Expired
- Aug 12, 2016, 2:04 AM MDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584 WGUS64 KMAF 110815 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH TODAY AND TONIGHT FOR JEFF DAVIS... PRESIDIO... AND BREWSTER COUNTIES... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND TONIGHT FOR JEFF DAVIS... PRESIDIO... AND BREWSTER COUNTIES. SOME LOCATIONS NEAR THE RIO GRANDE RECEIVED HEAVY RAIN YESTERDAY AND THERE IS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN TODAY AND TONIGHT. THE HEAVY RAIN POTENTIAL IS EXPECTED TO SHIFT NORTHEAST ON FRIDAY. TXZ074-079>081-112200- /O.NEW.KMAF.FF.A.0004.160811T1200Z-160812T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...PRESIDIO... MARFA...BIG BEND NP...MARATHON 315 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU AND PRESIDIO VALLEY. * FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
353 WGUS64 KMAF 111921 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY FOR JEFF DAVIS...PRESIDIO...BREWSTER...AND CULBERSON COUNTIES...AND THE EDDY COUNTY MOUNTAINS... ...FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY EVENING THROUGH SUNDAY MORNING FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND UPPER TRANS PECOS AND PECOS COUNTY... .RICH MOISTURE AND UPPER LEVEL ENERGY TRACKING OUT OF MEXICO WILL FAVOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS STORMS WITH HEAVY RAIN ACROSS THE TRANS PECOS AND EDDY COUNTY MOUNTAINS THROUGH FRIDAY. SOME LOCATIONS NEAR THE RIO GRANDE RECEIVED HEAVY RAIN YESTERDAY. THE POTENTIAL FOR HEAVY RAIN IS EXPECTED TO SHIFT NORTHEAST ON FRIDAY EVENING INTO THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS A COLD FRONT INTERACTS WITH ABOVE NORMAL MOISTURE...POTENTIALLY SLOW MOVING STORMS INCREASES CONCERNS AS WELL. URBAN AREAS WILL ALSO BE PRONE TO FLOODING AND FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY SUNDAY MORNING. NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-121100- /O.NEW.KMAF.FF.A.0005.160813T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON 221 PM CDT THU AUG 11 2016 /121 PM MDT THU AUG 11 2016/ ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS... BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS... REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY... UPTON...WARD AND WINKLER. * FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * TO INCLUDE URBAN FLOODING AND FLASH FLOODING. * RAINFALL AMOUNTS OF 2 TO 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ NMZ027-TXZ057-258-121100- /O.EXB.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 221 PM CDT THU AUG 11 2016 /121 PM MDT THU AUG 11 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...GUADALUPE MOUNTAINS OF EDDY COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * THROUGH FRIDAY EVENING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * FLOODING AND FLASH FLOODING OF ARROYOS AND LOW WATER CROSSINGS. * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ TXZ074-079>081-121100- /O.EXT.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...PRESIDIO... MARFA...BIG BEND NP...MARATHON 221 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU AND PRESIDIO VALLEY. * THROUGH FRIDAY EVENING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * FLOODING AND FLASH FLOODING OF ARROYOS AND LOW WATER CROSSINGS. * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
987 WGUS64 KMAF 120804 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH FOR THE DAVIS MOUNTAINS... MARFA PLATEAU... AND BIG BEND REGION THIS MORNING HAS BEEN CANCELLED... ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH SUNDAY MORNING FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND MOST OF THE TRANS PECOS... .THE POTENTIAL FOR HEAVY RAIN IS EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT OVER THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS A COLD FRONT INTERACTS WITH ABUNDANT MOISTURE. POTENTIALLY SLOW MOVING STORMS WILL INCREASE THIS CONCERN AS WELL. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY SUNDAY MORNING. NMZ027-TXZ057-074-079>081-258-120915- /O.CAN.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...PRESIDIO...MARFA...BIG BEND NP...MARATHON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 304 AM CDT FRI AUG 12 2016 /204 AM MDT FRI AUG 12 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS HAS BEEN CANCELLED. WIDESPREAD HEAVY RAIN IS NOT EXPECTED IN THIS REGION. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-122200- /O.EXT.KMAF.FF.A.0005.160812T1800Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON 304 AM CDT FRI AUG 12 2016 /204 AM MDT FRI AUG 12 2016/ ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BORDEN...CRANE...DAWSON... ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN... MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...WARD AND WINKLER. * FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH SUNDAY MORNING * RICH MOISTURE INTERACTING WITH A COLD FRONT. * TO INCLUDE URBAN FLOODING AND FLASH FLOODING. * RAINFALL AMOUNTS OF 2 TO 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 11:09 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 11:09 PM MDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1209 AM CDT THU AUG 11 2016 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... VFR conditions will prevail at all area terminals. Thunderstorms will develop again this afternoon with the westernmost terminals being most likely affected. Will go ahead and include a mention of TSRA at KCNM, KPEQ, KINK and KFST in the 11/21Z to 11/24Z time frame. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 77 97 72 90 / 20 30 60 60 Carlsbad 73 93 71 84 / 40 30 50 60 Dryden 79 96 77 96 / 20 30 30 40 Fort Stockton 74 95 72 86 / 30 40 50 60 Guadalupe Pass 65 85 65 78 / 40 40 50 50 Hobbs 69 86 67 81 / 30 40 60 60 Marfa 65 85 65 80 / 40 60 60 70 Midland Intl Airport 76 95 72 86 / 20 30 50 60 Odessa 76 94 73 85 / 20 30 50 60 Wink 75 96 72 85 / 30 30 50 60 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Aug 10, 12:56 PM MDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CDT WED AUG 10 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 156 PM CDT WED AUG 10 2016 /1256 PM MDT WED AUG 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY WITH THE BEST CHANCES OVER THE WEST THROUGH THIS EVENING. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT FROM THESE STORMS... BUT GUSTY WINDS TO 45 MPH AND FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE OVER MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY AND FRIDAY...PARTICULARLY OVER THE HIGHER TERRAIN. HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. RAIN CHANCES INCREASE OVER MOST OF THE FORECAST AREA FRIDAY NIGHT INTO THIS WEEKEND AS A COLD FRONT MOVES INTO THE REGION. HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE, SO STAY TUNED FOR THE LATEST WATCHES, WARNINGS OR ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:21 PM MDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 60 hr |
| Aug 11, 12:36 PM MDT | Areal Flood Advisory | MAF | Eddy | 114 min |
Nearby
Flash Flood Watches in New Mexico, 2016Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.